Flash Flood, Erath
- When
- May 3, 12:00 AM CST to 1:30 AM CST
- Where
- Erath County, Countywide
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.236, -98.218 (the zone’s center; the record gives no point)
Secondary roads had some flooding.
3 high wind, 1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at May 2, 8:58 PM CST, 3 hours 2 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 958 PM CDT TUE MAY 2 2006 .958 PM PUBLIC DISCUSSION... TWO SQUALL LINES WILL CONTINUE TO MOVE EAST ACROSS NORTH TEXAS. WE HAVE UPDATED THE ZONE FORECAST AND UPPED POPS IN MOST AREAS TO 60 PERCENT. DAMAGING WINDS AND HAIL OF PENNY TO QUARTER SIZE APPEAR TO BE THE MAIN THREATS. #26 .AVIATION... PER REASONS DISCUSSED BELOW...HAVE INCLUDED THUNDER AT METROPLEX SITES FROM 4-9Z AND WACO FROM 6-11Z. MVFR STRATUS POSSIBLE IN WACO BEFORE STORMS MOVE IN...BUT HAVE LEFT IT OUT OF METROPLEX DUE TO POSSIBLE STORM OUTFLOW. WILL CONTINUE TO SHOW VFR WED MORNING THROUGH 0Z...WITH AFTERNOON AIRMASS STABILIZED BY TONIGHT/S ROUND. OBVIOUSLY WILL CONTINUE TO CLOSELY MONITOR THE CONVECTIVE TRENDS TO THE NW...AND AMENDMENTS MAY BE FORTHCOMING. TR.92 && .620 PM DISCUSSION... WE AGREE WITH THE PREVIOUS ASSESSMENT THAT TONIGHTS FORECAST IS ONE OF CONSIDERABLE DIFFICULTY. OUR CURRENT THINKING IS THIS... THE NORTH-SOUTH AREA OF NUMEROUS SEVERE THUNDERSTORMS...FROM THE EASTERN OKLAHOMA PANHANDLE...SOUTHWARD TO NORTH OF SAN ANGELO...WILL CONTINUE TO MOVE SLOWLY EAST OVER THE NEXT FEW HOURS. THEN...AFTER THE SUN SETS...A LOW LEVEL JET STREAM (LLJ) WILL FORM NEAR AN AXIS FROM NEAR COMANCHE...NORTHWARD TO CHILDRESS AND THE OKLAHOMA/TEXAS PANHANDLE BORDER. BY MID- TO LATE EVENING...THE SEVERE STORMS NOW IN THE PANHANDLE PROBABLY WILL COALESCE INTO A MESOSCALE CLUSTER OF STRONG TO SEVERE STORMS...CALLED A MESOSCALE CONVECTIVE COMPLEX (MCS)...IN RESPONSE TO A FAVORABLE SUPPLY OF MOISTURE AND CONVERGENCE PROVIDED BY THE NORTHWARD DIRECTED NOCTURNAL LLJ. THE MCS WILL THEN TURN MORE SOUTHERLY (AS STORMS FORM SOUTHWARD BECAUSE OF THE STRONG INFLOW OF ELEVATED WARM...MOIST AIR ASSOCIATED WITH THE LLJ)...TRACKING INTO THE FACE OF THE LLJ...AND DROPPING ALMOST DUE SOUTH ACROSS WESTERN PORTIONS OF NORTH TEXAS AND ADJACENT PORTIONS OF WEST TEXAS...(THE LOW LEVEL CONVERGENCE IS DUE TO THE LLJ...WHICH WILL BE AUGMENTED IN THE GENERATION OF NEW STORMS FURTHER SOUTH WITH TIME...BY THE FACT THAT THE LEFT OVER BOUNDARY FROM LAST NIGHTS STORMS IS IN THE SAME AREA.) 60% CONFIDENCE IS FAIRLY HIGH...BUT LEAVES ROOM FOR OTHER POSSIBLE CONVECTIVE EVOLUTIONS.) AT THIS TIME...WE WILL UPDATE THE HAZARDOUS WEATHER OUTLOOK AND THE ZONE FORECAST...TO INCREASE THE THREAT OF THUNDERSTORMS...MAINLY IN THE WESTERN COUNTIES OF NORTH TEXAS. WE WILL LOWER POPS IN THE NORTH AND EAST A BIT...WHILE INCREASING THEM IN THE WEST. #26 && 400 PM .DISCUSSION... VERY DIFFICULT FORECAST THIS AFTERNOON...AS SEVERAL THINGS ARE CURRENTLY AFFECTING THE ATMOSPHERE. MORNING MCS HAS LEFT OUTFLOW BOUNDARIES ACROSS OUR SRN SECTIONS AND ACROSS SRN AND CENTRAL OK THIS AFTERNOON. DESPITE ABUNDANT CAPE ACROSS OUR SOUTH...STORMS HAVE HAD A DIFFICULT TIME DEVELOPING. THIS IS LIKELY DUE TO LARGE SCALE UPPER LEVEL SUBSIDENCE AS INDICATED BY H7-H3 DIV-Q LAYER. MORNING CONVECTION HAS ALSO STABILIZED THE N TEXAS AREA SOMEWHAT...AS INDICATED BY 18Z KFWS SOUNDING. CAN NOT RULE OUT STORMS GETTING GOING JUST ABOUT ANYWHERE IN OUR CWA LATE THIS AFTERNOON AND EVENING...BUT MODELS AND PAST EXPERIENCE SUGGEST WE WILL HAVE TO WAIT UNTIL LATER THIS EVENING/OVERNIGHT FOR THE SUBSIDENCE TO WEAKEN AND THE NEXT WEAK H5 VORT MAX TO ARRIVE. STORMS SHOULD GET GOING ACROSS WRN OK AND THE ERN TX PANHANDLE...BEFORE MOVING E-NE INTO N TEXAS LATER TONIGHT. FORECAST CAPE AND INSTABILITY SHOULD BE ENOUGH TO GET SOME LARGE HAIL AND DAMAGING WINDS. WL GO ALONG WITH SPC OUTLOOK AREA. STORMS MAY LINGER INTO THE MORNING HOURS...AS A DECAYING MCS. OTHERWISE...SUBSIDENCE FROM EXITING PVA AND INCREASED H5 RIDGING SHOULD TURN OFF THE RAIN FOR MUCH OF WED. NEXT FRONT AND UPPER LEVEL SYSTEM APPROACH LATE WEDNESDAY NIGHT INTO THUR...WITH FROPA EXPECTED ON FRIDAY. STILL LOOKS LIKE A DECENT SHOT AT ADDITIONAL STORMS...WITH SEVERE WX NOT OUT OF THE QUESTION. WEEKEND LOOKS GOOD...WITH NEXT CHANCE OF RAIN MONDAY. && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 67 88 66 86 / 30 20 30 30 WACO, TX 67 89 66 87 / 20 10 0 10 PARIS, TX 66 86 65 84 / 40 20 40 40 DENTON, TX 67 87 66 85 / 40 20 40 30 MCKINNEY, TX 66 85 65 84 / 40 20 40 30 DALLAS, TX 67 87 65 86 / 30 20 30 30 TERRELL, TX 66 86 65 85 / 30 20 20 20 CORSICANA, TX 67 87 65 87 / 20 10 10 20 TEMPLE, TX 67 88 66 87 / 20 10 0 10 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && /80
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 1247 AM CDT WED MAY 3 2006 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-031100- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 1247 AM CDT WED MAY 3 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .TONIGHT... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT ACROSS ALL OF NORTH TEXAS THROUGH 700 AM. PENNY SIZE HAIL...50 TO 60 MPH WINDS...AND LOCALLY HEAVY RAIN WILL BE THE MAIN WEATHER THREATS. SEVERAL LINES OF THUNDERSTORMS WILL MOVE EAST AND SOUTHEAST ACROSS NORTH TEXAS OVERNIGHT. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING MARGINALLY SEVERE WINDS AND HAIL. .DAYS TWO THROUGH SEVEN... THERE IS A CHANCE OF THUNDERSTORMS ACROSS MAINLY THE NORTHERN HALF OF NORTH TEXAS WEDNESDAY THROUGH THURSDAY...AND ACROSS THE ENTIRE REGION THURSDAY NIGHT THROUGH SATURDAY MORNING. SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS THE NORTHERN HALF OF THE REGION WEDNESDAY AND THURSDAY...AND REGION WIDE FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED TONIGHT...MAINLY NEAR AND EAST OF INTERSTATE 35. 26
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1121 PM CDT TUE MAY 02 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1116 PM TSTM WND GST STEPHENVILLE 32.22N 98.22W
05/02/2006 E60 MPH ERATH TX AMATEUR RADIOPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1122 PM CDT TUE MAY 02 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1117 PM HAIL 3 E BOWIE 33.56N 97.79W
05/02/2006 E0.75 INCH MONTAGUE TX LAW ENFORCEMENTPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1132 PM CDT TUE MAY 02 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1123 PM TSTM WND GST 1 W GAINESVILLE 33.64N 97.17W
05/02/2006 M58 MPH COOKE TX AWOS
OBSERVED AT GAINESVILLE AIRPORTSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 1143 PM CDT TUE MAY 2 2006 TXZ131-132-030515- HOOD-SOMERVELL- 1143 PM CDT TUE MAY 2 2006 ...SIGNIFICANT WEATHER UPDATE... AT 1143 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES SOUTHWEST OF GRANBURY TO 17 MILES NORTHWEST OF CLIFTON...MOVING EAST AT 25 MPH. CITIES IN THE PATH OF THESE STORMS INCLUDE GLEN ROSE...GRANBURY...OAK TRAIL SHORES AND DINOSAUR VALLEY STATE PARK. PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THESE STORMS. 77
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 1203 AM CDT WED MAY 3 2006 TXZ142>144-156-157-030530- BOSQUE-CORYELL-HAMILTON-LAMPASAS-MILLS- 1203 AM CDT WED MAY 3 2006 ...SIGNIFICANT WEATHER UPDATE... AT 1203 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 17 MILES NORTH OF CLIFTON TO 15 MILES SOUTHEAST OF HAMILTON TO 18 MILES NORTHWEST OF LAMPASAS...MOVING SOUTHEAST AT 20 MPH. CITIES IN THE PATH OF THESE STORMS INCLUDE ADAMSVILLE...ARNETT... CLIFTON...CRANFILLS GAP...EVANT...JONESBORO...LANHAM...MERIDIAN... PURMELA...SCALLORN AND MERIDIAN STATE PARK. FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THESE STORMS. 13
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 1259 AM CDT WED MAY 3 2006 TXZ093>095-103>105-030630- COLLIN-DENTON-FANNIN-GRAYSON-HUNT-LAMAR- 1259 AM CDT WED MAY 3 2006 ...SIGNIFICANT WEATHER UPDATE... AT 1259 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES EAST OF PARIS TO DENTON...MOVING SOUTHEAST AT 25 MPH. CITIES IN THE PATH OF THESE STORMS INCLUDE ALLEN...ANNA...AUBREY... BAILEY...BONHAM...CELESTE...CELINA...DODD CITY...ECTOR...FAIRVIEW... FARMERSVILLE...FRISCO...HACKBERRY...HONEY GROVE...KRUGERVILLE... LEONARD...LITTLE ELM...LOWRY CROSSING...LUCAS...MCKINNEY...MURPHY... PARKER...PETTY...PLANO...PRINCETON...PROSPER...SAVOY...THE COLONY... VAN ALSTYNE...WHITEWRIGHT...WOLFE CITY...WYLIE...BONHAM STATE PARK AND RAY ROBERTS PARK ISLE DU BOIS. FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THESE STORMS.
The Dallas/Ft Worth radar (KFWS), 94 km away, was scanning. The volume nearest the first event began at 05:58 UTC.
3 high wind, 1 flash flood. Local standard time, as filed.
Secondary roads had some flooding.
Winds associated with evaporation along the edges of dissipating thunderstorms caused widespread damage across the county. Roofs were blown off businesses and homes. A small Cessna was flipped over and two larger jets (a 737 and a DC-9) were damaged when they were pushed into each other at Meacham Airport. Numerous trees and power lines were knocked down as well. Power was knocked out to over 30,000 people in the area. Transformers and radio towers were also knocked down. A 70-foot tall cottonwood tree crashed into a bedroom roof in Arlington.
69 MPH wind gust reported at Meacham Airport in Fort Worth. These winds were associated with evaporation along the edges of dissipating thunderstorms.
Winds associated with evaporation along the edges of dissipating thunderstorms caused widespread damage across Tarrant and Parker Counties. In Tarrant County, roofs were blown off of businesses and homes. A small Cessna was flipped over and two larger jets (a 737 and a DC-9) were damaged when they were pushed into each other at Meacham Airport. Numerous trees, power lines, transformers and radio towers were knocked down. Power was knocked out to over 30,000 people in the area. In Arlington, a 70-foot tall cottonwood tree crashed into a bedroom roof. In Parker County, a roof was blown off of a house in Aledo and numerous trees and fences were blown down across the county.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5512683, 5512682, 5512680, 5512681.